Alert archive / Texas / High Wind Warnings in 2023
High Wind Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 14, 2023, 1:33 PM CST for 4 counties in Texas; Eddy County, New Mexico. It took effect at Jan 15, 2023, 3:00 AM CST. It was in force for 43 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 14, 2023, 1:33 PM CST (19:33 UTC)
- In effect from
- Jan 15, 2023, 3:00 AM CST
- Expired
- Jan 16, 2023, 10:00 PM CST
- In force
- 43 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 2:15 PM CST | NON-TSTM WND GST 61 | 2 W Artesia, NM | AWOS STATION KATS ARTESIA. |
| Jan 15, 2:27 PM CST | NON-TSTM WND GST 69 | Pine Springs, TX | MESONET STATION 60 PINE SPRINGS GMNP. |
| Jan 15, 2:35 PM CST | NON-TSTM WND GST 79 | 4 S Pine Springs, TX | ASOS STATION KGDP 4 S PINE SPRINGS. |
| Jan 15, 6:38 PM CST | NON-TSTM WND GST 69 | 3 Nnw Pine Springs, TX | RAWS STATION GDBT2 THE BOWL. |
| Jan 15, 9:52 PM CST | NON-TSTM WND GST 62 | 1 Ene Pine Springs, TX | AT THE PINERY RAWS. |
| Jan 15, 10:52 PM CST | NON-TSTM WND GST 64 | 4 W Whites City, NM | BATDRAW RAWS. |
| Jan 16, 12:38 AM CST | NON-TSTM WND GST 77 | 3 Nnw Pine Springs, TX | AT THE BOWL RAWS. |
| Jan 16, 12:40 AM CST | NON-TSTM WND GST 75 | 4 S Pine Springs, TX | ASOS STATION KGDP. |
| Jan 16, 4:14 AM CST | NON-TSTM WND GST 67 | Pine Springs, TX | AT PINE SPRINGS MESONET. |
| Jan 16, 4:52 AM CST | NON-TSTM WND GST 56 | 1 Ene Pine Springs, TX | AT THE PINERY RAWS. |
| Jan 16, 8:56 PM CST | NON-TSTM WND GST 55 | 5 Wsw Otis, NM | ASOS STATION KCNM CARLSBAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2833 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WWUS74 KMAF 141933 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 133 PM CST Sat Jan 14 2023 NMZ027-TXZ270-271-170200- /O.UPG.KMAF.HW.A.0003.230115T0900Z-230117T0200Z/ /O.NEW.KMAF.HW.W.0003.230115T0900Z-230117T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 133 PM CST Sat Jan 14 2023 /1233 PM MST Sat Jan 14 2023/ ...HIGH WIND WARNING IN EFFECT FROM 3 AM CST /2 AM MST/ SUNDAY TO 8 PM CST /7 PM MST/ MONDAY... * WHAT...West winds 40 to 60 mph with gusts up to 85 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 3 AM CST /2 AM MST/ Sunday to 8 PM CST /7 PM MST/ Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-160000- /O.UPG.KMAF.HW.A.0003.230115T1800Z-230116T0000Z/ /O.NEW.KMAF.HW.W.0003.230115T1800Z-230116T0000Z/ Davis Mountains- Including the city of Fort Davis 133 PM CST Sat Jan 14 2023 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains. * WHEN...From noon to 6 PM CST Sunday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272-273-278-160600- /O.NEW.KMAF.WI.Y.0004.230115T1200Z-230116T0600Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, and Alpine 133 PM CST Sat Jan 14 2023 /1233 PM MST Sat Jan 14 2023/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor and Davis Mountains Foothills, and Eastern Culberson County. * WHEN...From 6 AM CST /5 AM MST/ Sunday to midnight CST /11 PM MST/ Sunday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
4 follow-up statements
558 WWUS74 KMAF 150818 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 218 AM CST Sun Jan 15 2023 TXZ277-152100- /O.EXT.KMAF.HW.W.0003.230115T1200Z-230116T0600Z/ Davis Mountains- Including the city of Fort Davis 218 AM CST Sun Jan 15 2023 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Davis Mountains. * WHEN...From early this morning to midnight CST tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-271-152100- /O.CON.KMAF.HW.W.0003.230115T0900Z-230117T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 218 AM CST Sun Jan 15 2023 /118 AM MST Sun Jan 15 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ MONDAY... * WHAT...West winds 40 to 60 mph with gusts up to 85 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From early this morning through Monday evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ029-033-034-TXZ275-276-279-280-152100- /O.EXA.KMAF.WI.Y.0004.230115T1200Z-230116T0600Z/ Northern Lea County-Central Lea County-Southern Lea County- Chinati Mountains-Marfa Plateau-Central Brewster County- Chisos Basin- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Marfa, Big Bend NP, Panther Junction, Marathon, and Chisos Basin 218 AM CST Sun Jan 15 2023 /118 AM MST Sun Jan 15 2023/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In New Mexico, Lea County. In Texas, Chinati Mountains, Marfa Plateau and Chisos Basin, and Central Brewster County. * WHEN...From early this morning to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ028-TXZ272-273-278-152100- /O.CON.KMAF.WI.Y.0004.230115T1200Z-230116T0600Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, and Alpine 218 AM CST Sun Jan 15 2023 /118 AM MST Sun Jan 15 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor and Davis Mountains Foothills, and Eastern Culberson County. * WHEN...From early this morning to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
371 WWUS74 KMAF 151945 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 145 PM CST Sun Jan 15 2023 NMZ027-TXZ270-271-170400- /O.EXT.KMAF.HW.W.0003.000000T0000Z-230117T0400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 145 PM CST Sun Jan 15 2023 /1245 PM MST Sun Jan 15 2023/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CST /9 PM MST/ MONDAY... * WHAT...West winds 45 to 65 mph with gusts up to 90 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 10 PM CST /9 PM MST/ Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ277-160600- /O.CON.KMAF.HW.W.0003.000000T0000Z-230116T0600Z/ Davis Mountains- Including the city of Fort Davis 145 PM CST Sun Jan 15 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Davis Mountains. * WHEN...Until midnight CST tonight. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ029-033-034-TXZ275-276-278>280-160000- /O.EXT.KMAF.WI.Y.0004.000000T0000Z-230116T0000Z/ Northern Lea County-Central Lea County-Southern Lea County- Chinati Mountains-Marfa Plateau-Davis Mountains Foothills- Central Brewster County-Chisos Basin- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, and Chisos Basin 145 PM CST Sun Jan 15 2023 /1245 PM MST Sun Jan 15 2023/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...In New Mexico, Northern Lea, Central Lea and Southern Lea Counties. In Texas, Chinati Mountains, Marfa Plateau, Davis Mountains Foothills and Chisos Basin, and Central Brewster County. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ028-TXZ272-273-160600- /O.CON.KMAF.WI.Y.0004.000000T0000Z-230116T0600Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Van Horn 145 PM CST Sun Jan 15 2023 /1245 PM MST Sun Jan 15 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, and Eastern Culberson County. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
810 WWUS74 KMAF 160852 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 252 AM CST Mon Jan 16 2023 NMZ027-TXZ270-271-162100- /O.CON.KMAF.HW.W.0003.000000T0000Z-230117T0400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 252 AM CST Mon Jan 16 2023 /152 AM MST Mon Jan 16 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/ THIS EVENING... * WHAT...West winds 40 to 60 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until late this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ NMZ028-033-034-TXZ045>048-050>053-059>063-067>070-272>274-277-278- 162100- /O.NEW.KMAF.WI.Y.0005.230116T1500Z-230117T0400Z/ Eddy County Plains-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Van Horn, Pecos, Fort Davis, and Alpine 252 AM CST Mon Jan 16 2023 /152 AM MST Mon Jan 16 2023/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 10 PM CST /9 PM MST/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Most of southeast New Mexico, the Permian Basin, Upper Trans Pecos, and Davis Mountains. * WHEN...From early this morning to late this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
289 WWUS74 KMAF 162007 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 207 PM CST Mon Jan 16 2023 NMZ027-TXZ270-271-170400- /O.CON.KMAF.HW.W.0003.000000T0000Z-230117T0400Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 207 PM CST Mon Jan 16 2023 /107 PM MST Mon Jan 16 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/ THIS EVENING... * WHAT...West winds 40 to 60 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 10 PM CST /9 PM MST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-033-034-TXZ045>048-050>053-059>063-067>070-272>274-277-278- 170400- /O.CON.KMAF.WI.Y.0005.000000T0000Z-230117T0400Z/ Eddy County Plains-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Van Horn, Pecos, Fort Davis, and Alpine 207 PM CST Mon Jan 16 2023 /107 PM MST Mon Jan 16 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/ THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Most of southeast New Mexico, the Permian Basin, Upper Trans Pecos, and Davis Mountains. * WHEN...Until 10 PM CST /9 PM MST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 14, 11:00 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 14, 11:00 AM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1100 AM CST Sat Jan 14 2023
...New AVIATION...
.SHORT TERM...
(Today through Sunday afternoon)
Issued at 217 AM CST Sat Jan 14 2023
This weekend will continue to feature well above normal
temperatures and dry conditions region-wide. Today we will see the
upper lvl ridge axis begin to shift off to the east and
southwesterly flow aloft will commence. Lee sfc troughing across
the Southern Plains will boost highs into the upper 60s and lower
70s this afternoon. The MSLP gradient will tighten across the
eastern Permian Basin and Lower Trans Pecos where wind speeds
around 15-20 kts will be common. Unfortunately, this will be the
least windy day compared to the next several.
Sunday will begin with low temps around 10 to 15 degrees above
normal, mostly in the 40s to near 50 degrees. Throughout the day, an
upper lvl trough will begin to approach the 4-Corners region. In
response, the 850-700 hpa hght gradient will tighten across the
Southern Plains and a potent 700 hpa jet will overspread the
Guadalupe Mountains and far West TX by Sunday afternoon. A
significant high wind event is likely in the Guadalupe and
Delaware Mountains where sustained wind speeds could approach
50-60 kts with gusts to 75 kts. The Davis Mtns will be on the
southern periphery of the 700 hpa jet, but could still see gusts
over 50 kts at the higher elevations. We will keep the watch as is
for now, but will likely upgrade to a warning by next forecast
issuance. Wind advisories in the adjacent plains will also be
needed, especially across SE New Mexico. Patchy blowing dust could
temporarily reduce visibilities and strong cross winds will make
travel difficult, especially along U.S. HWY 62/180. The low lvl
thermal ridge will be displaced further east Sunday afternoon,
stretching from the Big Bend into the Permian Basin where highs
will top out around 15 degrees above normal.
-Salerno
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 217 AM CST Sat Jan 14 2023
Wind, wind, and more wind with some dust sprinkled in. That's
basically the forecast for much of next week. A large-scale trough
with embedded shortwaves will affect the area this weekend through
midweek. This will lead to several periods of high winds in the
mountains and adjacent plains along with an increase in fire weather
concerns. High winds will be ongoing Sunday night into Monday across
the Guadalupe/Delaware Mountains as an intense mid level jet crosses
overhead. A Pacific front that will pass through the area late
Sunday will help temperatures cool slightly Monday, but also bring
in stronger winds to the plains during the afternoon. We could see
gusts approaching 50 mph for much of the Permian Basin. Fire weather
remains elevated due to the winds, but higher RH's behind the front
should help mitigate those concerns somewhat.
Another, stronger trough is progged to dig over the Desert SW
Tuesday. This will increase southwesterly flow aloft as well as
large scale ascent over the area. We could see enough lift ahead of
this system to generate a few showers late Tuesday into early
Wednesday, but dry air at the surface will limit QPF amounts to only
a few hundredths. As the trough passes to our north Wednesday look
for another windy day with plenty of blowing dust. Cooler conditions
behind another Pacific front will help mitigate most fire weather
concerns although the strong winds could make up for the higher
RH's. A colder, more Canadian airmass will arrive by the weekend
behind stronger cold front.
Looking for winter? After several weeks of above normal temperatures
it looks like the pattern is finally changing as we head toward the
end of January. The persistent storm track that has plagued the West
Coast with historic rainfall will be replaced by ridging. This
typically leads to storm systems diving south into the Plains
bringing plenty of cold air with them. This pattern change is
expected to begin this weekend. So just in case you were wondering,
winter isn't over yet.
&&
.AVIATION...
(18Z TAFS)
Issued at 1048 AM CST Sat Jan 14 2023
Modest return flow will persist into Sunday morning, then veer to
southwest, increase, and become gusty, despite increasing mid/high
cloud, as an upper-level trough moves through the region. MVFR
visbys will be possible from BLDU near the end of the forecast
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 45 73 51 69 / 0 0 0 0
Carlsbad 45 68 47 63 / 0 0 10 0
Dryden 39 73 47 75 / 0 0 0 0
Fort Stockton 49 76 50 71 / 0 0 0 0
Guadalupe Pass 47 61 45 54 / 0 0 10 10
Hobbs 41 68 44 63 / 0 0 0 0
Marfa 38 69 38 64 / 0 0 0 0
Midland Intl Airport 43 73 51 67 / 0 0 0 0
Odessa 44 73 51 67 / 0 0 0 0
Wink 39 73 47 66 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from late tonight through Monday evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
High Wind Watch Sunday afternoon for Davis Mountains.
NM...High Wind Watch from late tonight through Monday evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...24
LONG TERM....29
AVIATION...44Hazardous weather outlook, Jan 14, 1:29 PM CST, 4 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 129 PM CST Sat Jan 14 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-151930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 129 PM CST Sat Jan 14 2023 /1229 PM MST Sat Jan 14 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. A High Wind Warning is in effect late tonight for the Guadalupe and Delaware Mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A High Wind Warning is in effect through Monday afternoon for the Guadalupe and Delaware Mountains. A Wind Advisory is in effect through Sunday evening for the Eddy County Plains, Van Horn and the Highway 54 Corridor, eastern Culberson County, and Davis Mountain Foothills. A High Wind Warning is in effect Sunday afternoon for the Davis Mountains. Near-critical fire weather conditions are possible Sunday and Wednesday. High winds are possible Wednesday afternoon and night across the Guadalupe, Delaware, and Davis Mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:33 PM CST | Wind Advisory | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 34 hr |
Nearby
High Wind Warnings in Texas, 2023High Wind Warnings in New Mexico, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.